Alert archive / Michigan / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 1, NWS Gaylord, MI

June 8, 20154 counties in Michigan

NWS Gaylord, MI issued this severe thunderstorm warning at Jun 8, 2015, 1:16 PM EDT for 4 counties in Michigan. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 8, 2015, 1:16 PM EDT (17:16 UTC)
Expired
Jun 8, 2015, 2:15 PM EDT
In force
59 min
Issued by
NWS Gaylord, MI
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Crawford County, MI, Ogemaw County, MI, Oscoda County, MI, Roscommon County, MI

The radar

The NCL Michigan radar (KAPX), 57 km from the middle of the area, began a volume at 17:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Alpena, MI (KAPX), launched 12:00Z, 5.3 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Alpena, MI at 12:00Z on 2015-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Alpena, MI at 12:00Z on 2015-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -85 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1127 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
-85 m²/s²
0-3 km storm-relative helicity
-44 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

130 
WUUS53 KAPX 081716
SVRAPX
MIC039-129-135-143-081815-
/O.NEW.KAPX.SV.W.0001.150608T1716Z-150608T1815Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GAYLORD MI
116 PM EDT MON JUN 8 2015

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN ROSCOMMON COUNTY IN NORTHERN MICHIGAN...
  NORTHWESTERN OGEMAW COUNTY IN NORTHERN MICHIGAN...
  SOUTHEASTERN CRAWFORD COUNTY IN NORTHERN MICHIGAN...
  SOUTHWESTERN OSCODA COUNTY IN NORTHERN MICHIGAN...

* UNTIL 215 PM EDT

* AT 115 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER SOUTH
  HIGGINS LAKE...OR 7 MILES SOUTHWEST OF ROSCOMMON...MOVING EAST AT
  25 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  HOUGHTON LAKE...ROSCOMMON...ST. HELEN...HIGGINS LAKE...LAKE ST.
  HELEN...CLEAR LAKE...SOUTH HIGGINS LAKE...SOUTH BRANCH TOWNSHIP...
  NORTH HIGGINS LAKE...ROSCOMMON COUNTY AIRPORT AND FOSTER TOWNSHIP.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4432 8478 4449 8482 4461 8425 4429 8417
TIME...MOT...LOC 1715Z 259DEG 21KT 4442 8469 

HAIL...1.00IN
WIND...60MPH
 
$$

MLR
2 follow-up statements
920 
WWUS53 KAPX 081747
SVSAPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
147 PM EDT MON JUN 8 2015

MIC039-129-135-143-081815-
/O.CON.KAPX.SV.W.0001.000000T0000Z-150608T1815Z/
ROSCOMMON MI-OGEMAW MI-CRAWFORD MI-OSCODA MI-
147 PM EDT MON JUN 8 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM EDT
FOR NORTHEASTERN ROSCOMMON...NORTHWESTERN OGEMAW...SOUTHEASTERN
CRAWFORD AND SOUTHWESTERN OSCODA COUNTIES...

AT 145 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ST. HELEN...
MOVING EAST AT 25 MPH.

HAZARD...QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

LOCATIONS IMPACTED INCLUDE...
ROSCOMMON...ST. HELEN...LAKE ST. HELEN...CLEAR LAKE AND FOSTER
TOWNSHIP.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4429 8417 4432 8460 4450 8461 4461 8425
TIME...MOT...LOC 1745Z 262DEG 48KT 4442 8436 

HAIL...1.00IN
WIND...<50MPH
 
$$
JK
115 
WWUS53 KAPX 081814
SVSAPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
214 PM EDT MON JUN 8 2015

MIC039-129-135-143-081823-
/O.EXP.KAPX.SV.W.0001.000000T0000Z-150608T1815Z/
ROSCOMMON MI-OGEMAW MI-CRAWFORD MI-OSCODA MI-
214 PM EDT MON JUN 8 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ROSCOMMON...
NORTHWESTERN OGEMAW...SOUTHEASTERN CRAWFORD AND SOUTHWESTERN OSCODA
COUNTIES WILL EXPIRE AT 215 PM EDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. 
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER SMALL HAIL 
IS STILL POSSIBLE WITH THIS STORM.  

LAT...LON 4429 8417 4432 8460 4450 8461 4461 8425
TIME...MOT...LOC 1808Z 259DEG 21KT 4442 8436 

$$
JK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 10:25 AM EDT, 2 hours 51 minutes earlier.

Area forecast discussion, Jun 8, 10:25 AM EDT, 2 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
1025 AM EDT MON JUN 8 2015

.UPDATE...
ISSUED AT 1025 AM EDT MON JUN 8 2015

REMAINING FOG IS QUICKLY DISSIPATING AS DAYTIME HEATING/MIXING
ACCELERATES LATE THIS MORNING. LOCATIONS STILL DEALING WITH
FOG/LOW STRATUS ARE MAINLY ALONG THE LAKESHORES WHERE COOL WATER
TEMPS SLOW DIURNAL HEATING/MIXING.

OUR CWA REMAINS DRY ATTM...BUT A LOOK AT UPSTREAM RADARS SHOWS
SOME SHOWER/THUNDERSTORM ACTIVITY BEGINNING TO DEVELOP ACROSS
CENTRAL AND WRN UPR MICHIGAN AND NRN WISCONSIN. 500 MB TROUGH AXIS
AND SURFACE REFLECTION WITHIN THIS VCNTY ARE PROVIDING SOME
SYNOPTIC SUPPORT...BUT INSTABILITY IS STILL LACKING. THIS SHOULD
BE REMEDIED AS DIURNAL INSTABILITY INCREASES AND MUCAPES BUILD TO
AROUND 1000 J/KG THIS AFTERNOON. LOW LEVEL MOISTURE IS STILL
RATHER PLENTIFUL WITH DWPTS HOLDING MAINLY IN THE 50S. HOWEVER...
WIND FIELDS STEADILY DIMINISH THROUGHOUT THE DAY...DROPPING 0-3 KM
BULK SHEAR TO AROUND 15 KTS. DIRECTIONAL SHEAR MAY BE MORE
IMPRESSIVE ACROSS NE LWR MICHIGAN WHERE THE DEVELOPING LAKE BREEZE
CAN INCREASE LOW LEVEL HELICITY...AND WILL CERTAINLY KEEP AN EYE
ON THIS. BUT OVERALL... THE MAIN ISSUE WITH CONVECTION THIS
AFTERNOON WILL BE THE POTENTIAL FOR SMALL HAIL AS FREEZING LEVELS
LOWER WITH ONGOING CAA ALOFT. 500 MB TEMPS DROP FROM -14C TODAY
TO -17C BY LATE EVENING. WILL MAKE ONLY MINOR ADJUSTMENTS TO POPS
FOR THE BALANCE OF THE DAY.

UPDATE ISSUED AT 730 AM EDT MON JUN 8 2015

FOG HAS BEEN TENDING TO LIFT IN MANY AREAS ALREADY. 1ST USABLE
VSBL SAT IMAGES OF THE MORNING SHOULD A BROADENING CLEARING TREND
FROM PLN TO APN...AND TO A LESSER DEGREE IN THE FAR SE COUNTIES.
HAVE ADJUSTED CLOUD COVER FORECAST ACCORDINGLY...AND IN THOSE
AREAS WITH MORE SUN HAVE BUMPED UP MAX TEMPS VERY SLIGHTLY.

&&

.NEAR TERM...(TODAY THROUGH TONIGHT)
ISSUED AT 320 AM EDT MON JUN 8 2015

HIGH IMPACT WEATHER POTENTIAL...T-STORMS WITH SMALL HAIL EXPECTED
THIS AFTERNOON/EVENING.

997MB SURFACE LOW IS NE OF THE SAULT EARLY THIS MORNING. A WEAK
COLD FRONT IS ABOUT TO EXIT NE LOWER MI. THE THERMAL/MOISTURE
GRADIENT REPRESENTED BY THIS FRONT IS NOT IMPRESSIVE (DEW POINTS
REMAIN IN THE UPPER 50S/NEAR 60F IN WI). BUT WHERE THE POST-
FRONTAL NW WINDS HAVE BROUGHT IN MARITIME AIR...THE AIRMASS CHANGE
HAS BEEN QUITE DRASTIC. LAST OF THE -SHRA ALONG THIS FRONT ARE
ABOUT TO EXIT. HOWEVER...ROGUE SHRA FROM UPSTREAM ARE SUSTAINING
THEMSELVES OVER NORTHERN LAKE MI...IN PARTICULAR JUST W OF THE
MANITOUS. THAT UPSTREAM ACTIVITY ORIGINATED FROM A SECONDARY
COLD FRONT AND STRONGER SHORTWAVE ALOFT...WHICH WILL IMPACT THE
REGION TODAY.

TODAY/THIS EVENING...UPSTREAM SHORTWAVE OF NOTE IS MOVING INTO
WESTERN SUPERIOR/NW WI. IT WILL SLOW AS 50-60KT WINDS DIG INTO THE
BACKSIDE OF THE TROF. THIS WILL LEAD TO THE UPPER TROF REACHING NW
LOWER/EASTERN UPPER MI TOWARD 21Z. THE ASSOCIATED SURFACE TROF
STARTS TO CROSS NORTHERN LAKE MI AFTER 12Z...BUT PROCEEDS TO GET
LOST AS DIFFERENTIAL LAND-LAKE HEATING DEVELOPS A WEAK LOW OVER
NORTHERN LOWER JUST AHEAD OF IT.

DO NOT EXPECT SHRA OVER NORTHERN LAKE MI TO SIMPLY CHARGE ACROSS
THE AREA. MOST ACTIVITY TO OUR W AND NW IS DIMINISHING...AND
ANTICIPATE THESE TO DO SO AS WELL...EVENTUALLY. HOWEVER...SOME
PRE-DAWN SHRA ARE IN THE GRIDS/FORECASTS FOR PARTS OF NW LOWER.

THERE IS A CONSIDERABLE AMOUNT OF HIGH CLOUDS ARCING INTO NORTHERN
LOWER FROM CONVECTION TO OUR SOUTH. OUR MOIST LOW LEVELS ARE ALSO
SUPPORTING LOW CLOUDS...IN PARTICULAR (BUT NOT EXCLUSIVELY)
NEAR/OVER THE COOL LAKES. THE CIRRUS WILL ERODE WITH TIME
OVERNIGHT/THIS MORNING AS THE BAND OF CONVECTION WORKS EAST AND
SOUTH. ONCE THAT HAPPENS...HEATING WILL GO TO WORK ON SOME OF THE
STRATUS/FOG. THAT SHOULD OPEN PARTLY SUNNY SKIES FOR MOST AREAS FOR
AT LEAST PART OF THE DAY...MAINLY EARLY/MID AFTERNOON. HOWEVER...ON
BALANCE THERE WILL BE MORE CLOUDS THAN SUN TODAY. THAT MAKES ME
THINK THAT GUIDANCE HIGH TEMPS IN NORTHERN LOWER (MAINLY UPPER 70S)
LOOK A LITTLE AMBITIOUS.

HOWEVER...A MID 70S OVER UPPER 50S AIR PARCEL IS STILL REASONABLY
UNSTABLE...ESPECIALLY AS THE COOLEST TEMPS ARRIVE THIS AFTERNOON.
500MB TEMPS LOWERING TO -14/-15C WILL ASSIST IN BOOSTING MLCAPES TO
AROUND OR SLIGHTLY IN EXCESS OF 1K J/KG. HOWEVER...THE ARRIVAL OF
THE UPPER TROF ALSO HELPS RELAX THE MID-LEVEL FLOW AND REDUCING
SHEAR. 0-6KM BULK SHEAR START ARE NEAR 30KT LATE-MORNING...BUT HAVE
DROPPED INTO THE TEENS BY LATE AFTERNOON. A FREEZING LEVEL AS LOW AS
8500 FT WILL MAKE SMALL HAIL RELATIVELY COMMON...BUT IT WILL BE
DIFFICULT TO MUSTER MORE THAN THAT.

EARLIER FORECAST IDEA OF SCT POPS IN MOST OF THE FORECAST AREA...AND
MORE NUMEROUS PRECIP IN NE LOWER...IS REASONABLE.

OVERNIGHT...DIURNAL CONVECTION WILL WANE...AND THE RECOVERY OF
HEIGHTS ALOFT WILL LIKELY GENERATE ENOUGH SUBSIDENCE TO KEEP
ANYTHING ELEVATED FROM BUBBLING UP. ANY PARTIAL CLEARING WILL TEND
TO PRODUCE SOME FOG (AGAIN). MIN TEMPS WILL RANGE FROM THE MID 40S
IN EASTERN UPPER TO THE MID 50S NEAR GLADWIN/STANDISH.

&&

.SHORT TERM...(TUESDAY THROUGH WEDNESDAY NIGHT)
ISSUED AT 320 AM EDT MON JUN 8 2015

HIGH IMPACT WEATHER POTENTIAL: LOOKS LIKE A GOOD SHOT AT A BATCH OF
THUNDERSTORMS LATER TUESDAY NIGHT INTO VERY EARLY WEDNESDAY. A
LEGITIMATE SEVERE WEATHER THREAT APPEARS POSSIBLE...WITH LARGE HAIL
AND DAMAGING WINDS BOTH POSSIBLE.

SYNOPTIC SETUP: THE SEASONABLY ACTIVE AND A BIT MORE "SUMMER" LIKE
WEATHER PATTERN THE PAST 24 HOURS IS EXPECTED TO CONTINUE INTO
MIDWEEK...AS WE MAINTAIN AN OVERALL FLAVOR OF MEAN UPPER TROUGHING
IN ITS CLIMATOLOGICALLY FAVORED POSITION OVER THE NORTHERN GREAT
LAKES. THAT PATTERN WILL BE VERY BRIEFLY INTERRUPTED FOR TUESDAY
ITSELF AS WE SEE AN INTERLUDE OF TRANSIENT SHORTWAVE RIDGING CROSS
THE AREA...BEFORE WE TURN OUR SIGHTS TO ANOTHER HEALTHY SHORTWAVE
DROPPING INTO WESTERN LAKE SUPERIOR BY TUESDAY NIGHT. THAT FEATURE
WILL PUNT A DECENT COLD FRONT THROUGH THE AREA BY SUNRISE
WEDNESDAY...WITH HIGH PRESSURE AGAIN BRIEFLY SWEEPING INTO THE
REGION IN ITS WAKE BY WEDNESDAY AFTERNOON AND NIGHT.

AS ALLUDED TO ABOVE...HAVE A HARD TIME SEEING ANY REAL PRECIP CHANCE
ON TUESDAY AS WE LOSE THE UPPER TROUGH AND IT IS REPLACED BY
BUILDING HEIGHTS ALOFT AND SOME SEMBLANCE OF A CAPPING FEATURE. WITH
THAT SAID...CAN'T RULE OUT A ROGUE SHOWER FIRING OFF INTO NORTHEAST
LOWER LATER IN THE AFTERNOON WHERE THE BEST BOUNDARY LAYER MOISTURE
SHOULD STILL RESIDE BENEATH THE LINGERING WESTERN EDGE OF OUR
DEPARTING TROUGH...THOUGH THE CHANCE LOOKS FAR TOO LOW TO INCLUDE
ANY MENTION AT THIS POINT. INSTEAD...AFTER WE RID OURSELVES OF
PERHAPS SOME MORNING FOG (AND MAYBE STRATUS?)...IT SHOULD BE A
DECENT DAY AS WE WATCH UPSTREAM HAPPENINGS IN THE CONVECTION
DEPARTMENT. QUITE THE SHARP UPPER TROUGH AXIS ROLLING INTO THE UPPER
MIDWEST WILL BE INTERACTING WITH A NARROW BUT IMPRESSIVE CORRIDOR OF
DEEP THETA-E ADVECTION...COINCIDENT WITH AN AREA OF INCREASING MID
LEVEL LAPSE RATES AS THE EASTWARD EXTENSION OF THE CENTRAL PLAINS
ELEVATED MIXED LAYER IS ADVECTED NORTH IN A PRE-FRONTAL ENVIRONMENT.

THAT SETUP SHOULD HAVE VERY LITTLE TROUBLE IGNITING A BAND OF
SHOWERS AND THUNDERSTORMS INTO THE LATER AFTERNOON OVER FAR
NORTHEAST MINNESOTA/SOUTHERN ONTARIO/WESTERN LAKE SUPERIOR AND
WISCONSIN. THAT AXIS SHOULD THEN FOLD SOUTHEASTWARD THROUGH THE
EVENING AND OVERNIGHT HOURS SQUARELY INTO NORTHERN MICHIGAN...FUELED
BY QUITE STRONG LOW LEVEL JET FORCING IN COMBINATION WITH THOSE
STEEPER LAPSE RATES AND HEIGHT FALLS ALOFT. COUPLE THAT FACT WITH
AREAS JUST TO OUR SOUTHWEST THAT TYPICALLY "STEAL" ALL OF OUR
CONVECTIVE FUN WILL BE SQUARELY CAPPED OFF OVERNIGHT...AND THE STAGE
IS SET FOR AT LEAST THE POTENTIAL OF A MARGINALLY SEVERE MCS TO
CROSS THE REGION. DEEP LAYER SHEAR ON THE ORDER OF 45+ KNOTS IS
IMPRESSIVE...WORKING IN CONCERT WITH MLCAPE VALUES PUSHING 1500 J/KG
OR BETTER...AND HAVE LITTLE DOUBT THAT AT LEAST THE POTENTIAL IS
THERE FOR SEVERE WIND AND HAIL...WITH THE WIND THREAT PREDICATED ON
HOW MUCH NOCTURNAL BOUNDARY LAYER INSTABILITY CAN BE MAINTAINED.
CIPS ANALOGS AGREE WITH THIS IDEA...THOUGH MOST ANALOGS ARE CENTERED
A LITTLE FARTHER SOUTH THAN CURRENT GUIDANCE INDICATES WITH OUR
UPPER WAVE. ALL THINGS TOLD - NEED TO REALLY WATCH THIS ONE.

CONVECTION SHOULD RAPIDLY MARCH EAST OF THE AREA FIRST THING
WEDNESDAY MORNING...AND HONESTLY WOULD NOT BE SHOCKED IF ALL AREAS
ARE DONE BY OR JUST AFTER 12Z. PRETTY GOOD PUSH OF SUBSIDENCE IN THE
WAKE OF THE LEAD WAVE SUGGESTS A PERIOD OF DRY CONDITIONS INTO EARLY
AFTERNOON...WITH POTENTIALLY A COUPLE MORE DIURNALLY DRIVEN SHOWERS
FIRING OFF ACROSS THE EASTERN U.P. BENEATH A POCKET OF COOLER AIR
ALOFT ROTATING BACK ACROSS THE AREA. BACKGROUND WEST/NORTHWEST FLOW
SUGGESTS AN AREA OF ENHANCED INLAND CONVERGENCE AS OFTEN SEE IN SUCH
SETUPS...SO THIS IDEA DOES AT LEAST HAVE SOME MERIT...THOUGH ANY
SHOWERS LOOK HIGHER BASED AS WE REALLY START TO DRY OUT THE BOUNDARY
LAYER. ANY OF THAT NONSENSE WILL END NO LATER THAN 00Z WITH LOSS OF
HEATING...WITH THINGS RATHER QUIET INTO WEDNESDAY NIGHT AS LOW LEVEL
RIDGING WORKS ITS MAGIC. DEPENDING ON THE DEGREE OF BOUNDARY LAYER
DRYING...COULD BE LOOKING AT PERHAPS SOME MORE FOG IN SPOTS...BUT
HAVE A SNEAKY SUSPICION DRYING WILL BE A LITTLE MORE THAN PROGGED
GIVEN OUR SANDY SOILS AND HISTORY HERE...SO WILL FOREGO ANY MENTION
JUST YET.

&&

.LONG TERM...(THURSDAY THROUGH SUNDAY)
ISSUED AT 320 AM EDT MON JUN 8 2015

AN ACTIVE STRETCH OF LATE WEEK/EARLY WEEKEND WEATHER LOOKS TO BE
SANDWICHED BETWEEN TWO STRETCHES OF QUITE NICE CONDITIONS. WEAKISH
LOW LEVEL RIDGING SHOULD RULE THE ROOST INTO MOST OF THURSDAY...
THOUGH WITH LIKELY SOME THICKENING CLOUD COVER LATER IN THE DAY AS
LOW/MID LEVEL WARM ADVECTION ASCENT CRANKS UP TO OUR SOUTH. APPROACH
OF AN ELEVATED AND SURFACE WARM FRONT LATER THURSDAY NIGHT INTO
FRIDAY SHOULD PROVIDE A DECENT SHOT AT SHOWERS AND STORMS...WITH
PERSISTENT TRENDS FOR SEVERAL DAYS THAT A STRONGER UPPER WAVE WILL
DRIVE A DECENT SURFACE REFLECTION THROUGH NORTHERN MICHIGAN SOMETIME
ON FRIDAY. THAT SETUP ALONE MANDATES HIGHER POPS TO WRAP UP THE WORK
WEEK...BUT WITH A NOTABLE TREND OF LATE SUGGESTING THAT SYSTEM
DEPARTS QUICKLY BY EARLY SATURDAY...REPLACED INSTEAD BY HIGH
PRESSURE WORKING SQUARELY OVERHEAD. GIVEN A MULTI-MODEL CONSENSUS OF
THIS SCENARIO...CONFIDENCE IS HEIGHTENED WITH A RETURN TO DRY
WEATHER FOR THE WEEKEND. BASED ON AN EARLY LOOK AT THE SETUP...
SHOULD BE LOOKING AT SOME SEASONABLY WARM DAYS BUT A RETURN TO OUR
FAMOUS SUMMERTIME COOL/COMFORTABLE NIGHTS.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z TUESDAY MORNING)
ISSUED AT 730 AM EDT MON JUN 8 2015

FOG/STRATUS ERODING THIS MORNING. SCT SHRA/TSRA THIS
AFTERNOON/EVENING. SOME FOG POTENTIAL TONIGHT.

MARINE FOG/STRATUS HAD MADE A PUSH INTO MANLY THE NW LOWER MI TAF
SITES EARLY THIS MORNING. THAT HAS ALREADY STARTED TO LIFT AT
PLN/TVC...MBL WILL TAKE A COUPLE MORE HOURS YET. A SECONDARY COLD
FRONT WILL ARRIVE THIS AFTERNOON. SHRA/TSRA WILL REDEVELOP AS IT
ARRIVES...WITH THE POTENTIAL FOR BRIEF BUT SUBSTANTIAL REDUCTIONS
TO VSBYS/CIGS. NE LOWER MI WILL SEE THE GREATEST COVERAGE...AND SO
APN IS THE ONLY SITE WITH VCTS MENTIONED THIS AFTERNOON. ANY SITE
THAT SEES RAIN THIS AFTERNOON/EVENING STANDS A BETTER CHANCE OF
SEEING FOG TONIGHT. SO AGAIN...THAT LEAVES APN AS HAVING THE BEST
CHANCE.

WINDS LIGHT/VARIABLE THIS MORNING...WITH A NW BREEZE UP TO 10KT
THIS AFTERNOON/EVENING.

&&

.MARINE...
ISSUED AT 320 AM EDT MON JUN 8 2015

FOG/STRATUS WILL BE COMMON TODAY...ESPECIALLY THIS MORNING...AND
VESSELS SHOULD USE ABUNDANT CAUTION OUT THERE. THE NEXT IN A
SERIES OF WEAK COLD FRONTS WILL ENTER THE REGION THIS
AFTERNOON...TOUCHING OFF SOME SHRA/TSRA ACTIVITY. A LIGHT NW
WIND WILL BE PREVALENT BEHIND THIS FRONT...WITH EVEN LIGHTER W TO
SW FLOW AHEAD OF IT. WINDS/WAVES WILL BE COMFORTABLY BELOW SMALL
CRAFT ADVISORY CRITERIA.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...NONE.
LM...NONE.
LS...NONE.
&&

UPDATE...MLR
NEAR TERM...JAZ
SHORT TERM...LAWRENCE
LONG TERM...LAWRENCE
AVIATION...JAZ
MARINE...JAZ
Hazardous weather outlook, Jun 8, 12:13 PM EDT, 1 hour 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
1213 PM EDT MON JUN 8 2015

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-
042-091200-
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
1213 PM EDT MON JUN 8 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON...AND LAKE SUPERIOR.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED THUNDERSTORMS WILL OCCUR THIS AFTERNOON AND EVENING...MORE
NUMEROUS IN NORTHEAST LOWER MICHIGAN. SEVERAL OF THESE THUNDERSTORMS
WILL PRODUCE SMALL HAIL...BUT SEVERE THUNDERSTORMS ARE NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A ROUND OF SHOWERS AND THUNDERSTORMS IS EXPECTED TO IMPACT MUCH OF
NORTHERN MICHIGAN TUESDAY NIGHT...MAINLY AFTER MIDNIGHT. THERE IS A
CHANCE THAT SOME OF THESE STORMS COULD BE SEVERE...PRODUCING LARGE
HAIL AND POSSIBLY DAMAGING WINDS.

ADDITIONAL CHANCES FOR THUNDERSTORMS WILL BE FOUND THURSDAY NIGHT
INTO FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER AND
RAINFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE. REPORTS MAY BE
MADE ONE OF THREE WAYS:

ONLINE:   WEATHER.GOV/GAYLORD

FACEBOOK: FACEBOOK.COM/NWSGAYLORD

TWITTER:  TWITTER.COM/NWSGAYLORD

&&

FOR MORE INFORMATION VISIT WEATHER.GOV/GAYLORD.

JZ/LAWRENCE

In the hours before

Local storm report, Jun 8, 10:37 AM EDT, 2 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
1037 AM EDT MON JUN 8 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       2 NE LUZERNE            44.64N 84.24W
06/08/2015  M2.04 INCH       OSCODA             MI   COCORAHS

            COCORAHS STATION LUZERNE 2.4 NE /MI-OD-3/

0830 AM     HEAVY RAIN       1 SSE MIO               44.65N 84.12W
06/08/2015  M1.63 INCH       OSCODA             MI   CO-OP OBSERVER

            CO-OP OBSERVER STATION MIO WWTP /MYOM4/

0830 AM     HEAVY RAIN       2 ENE SHARON            44.59N 85.05W
06/08/2015  M1.39 INCH       KALKASKA           MI   CO-OP OBSERVER

            CO-OP OBSERVER STATION KALKASKA 11SE /KSEM4/

0900 AM     HEAVY RAIN       1 N MIO                 44.68N 84.13W
06/08/2015  M1.37 INCH       OSCODA             MI   MESONET

            MESONET STATION 1 N MIO /MMOM4/

0700 AM     HEAVY RAIN       3 W OMENA               45.06N 85.65W
06/08/2015  M0.99 INCH       LEELANAU           MI   COCORAHS

            COCORAHS STATION NORTHPORT 5.0 SSW /MI-LL-1/

0800 AM     HEAVY RAIN       5 ENE ARCADIA           44.53N 86.13W
06/08/2015  M0.97 INCH       BENZIE             MI   CO-OP OBSERVER

            CO-OP OBSERVER STATION BEULAH 7SSW /BEUM4/

1010 AM     HEAVY RAIN       1 N CLARION             45.30N 84.90W
06/08/2015  M0.96 INCH       EMMET              MI   MESONET

            MESONET STATION 1 NNE CLARION /E3521/

0700 AM     HEAVY RAIN       3 W ELLSWORTH           45.17N 85.30W
06/08/2015  M0.95 INCH       ANTRIM             MI   COCORAHS

            COCORAHS STATION ELLSWORTH 2.7 W /MI-AT-5/

&&

NWS GAYLORD MI
IRIS SYSTEM
Special weather statement, Jun 8, 12:30 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
1230 PM EDT MON JUN 8 2015

MIZ035-036-041-042-081730-
ARENAC-OGEMAW-GLADWIN-IOSCO-
1230 PM EDT MON JUN 8 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN ARENAC...WESTERN
IOSCO...NORTHEASTERN GLADWIN AND OGEMAW COUNTIES...

AT 1229 PM EDT...A STRONG THUNDERSTORM WAS NEAR SELKIRK...OR 7 MILES
EAST OF WEST BRANCH...MOVING EAST AT 20 MPH.

WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
ALGER...WEST BRANCH...SOUTH BRANCH...MAPLE RIDGE...ROSE CITY...
WHITTEMORE...TWINING...TURNER...RIFLE RIVER STATE PARK...NATIONAL
CITY...SKIDWAY LAKE...SELKIRK...PLAINFIELD TOWNSHIP...LUPTON...HALE
AND PRESCOTT.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 4438 8430 4450 8380 4421 8355 4415 8357
      4405 8411
TIME...MOT...LOC 1629Z 250DEG 18KT 4426 8409

MLR

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 9:37 PM EDTSpecial Weather StatementAPXOscoda23 min
Jun 8, 12:30 PM EDTSpecial Weather StatementAPXOgemaw60 min
Jun 8, 1:36 PM EDTSevere Thunderstorm WarningAPXArenac24 min
Jun 8, 3:08 PM EDTSpecial Weather StatementAPXOscoda52 min
Jun 8, 3:14 PM EDTSevere Thunderstorm WarningAPXCrawford, Oscoda46 min
Jun 8, 4:51 PM EDTSevere Thunderstorm WarningAPXIosco, Ogemaw24 min
Jun 8, 5:15 PM EDTSevere Thunderstorm WarningAPXIosco, Ogemaw56 min
Jun 8, 5:30 PM EDTSpecial Marine WarningAPX90 min
Jun 8, 6:14 PM EDTSpecial Weather StatementAPXArenac16 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.